Lightning, Mercer
- When
- April 27, 2:00 AM EST
- Where
- Mercer County, Hopewell
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.400, -74.750
A lightning strike damaged a home in Hopewell Township on Caroline Drive during the early morning of the 27th. Odors of smoke and natural gas filled the home.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A lightning strike damaged a home in Hopewell Township on Caroline Drive during the early morning of the 27th. Odors of smoke and natural gas filled the home. The lightning strike apparently struck the home's natural gas meter. It traveled along the natural gas line into the laundry room (the dryer) and arced between that pipe and a water pipe. The arc generated so much heat that it soldering on both pipes melted and allowed natural gas and water to flow. The lightning also caused extensive damage to the home's electrical system. but no fire occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 26, 10:10 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 PM EDT THU APR 26 2007
.UPDATE /OVERNIGHT/...
BASED ON THE POSN OF CURRENT TSRAS AND THE 3HR FCST S.I. ON THE
WRF-NMM WE WILL BE EXPANDING THE MENTION OF THUNDER FTHR N OVERNIGHT.
WE WILL ALSO REMOVE ANY ERLY TYPE WORDING. THE LATEST WRF-NMM DOES
BRING ANOTHER SHOT ACRS OUR SERN ZNS AND HAVE NOT HAD TIME TO
THOROUGHLY INVESTIGATE WHETHER THIS IS TRUE OR NOT, SO WE WILL NOT
MAKE ANY CHGS TO OUR SERN POPS FOR NOW.
&&
835 PM EDT THU APR 26 2007
.UPDATE /TONIGHT/...
HAVE ISSUED A QUICK UPDATE TO THE FCST MAINLY TO REMOVE TEMPORAL
REFERENCES. ALSO, LATEST RADAR IMAGERY HAS PRECIP BARELY INTO
CENTRAL PA, SO HAVE PUSHED THE ARRIVAL TIME BACK TO AFTER MIDNIGHT
(FROM WEST TO EAST). THERE ARE A FEW SHOWERS AROUND AHEAD OF THE
MAIN AREA, BUT NOT MUCH IS EXPECTED WITH THESE SHOWERS. PRECIP
CURRENTLY NEAR HARRISBURG DOES NOT APPEAR TO BE REACHING THE
GROUND.
&&
627 PM EDT THU APR 26 2007
WITH SEAS UP ABOVE 5 FT ON A 7 SECOND PD FOR THE PAST COUPLE OF
HOURS AT BUOY 44009, WEVE STARTED THE SCA FOR THE SRN COASTAL
WATERS. NO OTHER CHANGES. PREV AFD IS BELOW.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
KDIX HAS BEEN PICKING UP A FEW SPRINKLES THROUGHOUT MOST OF THE DAY.
TEMPERATURES HAVE REMAINED MOSTLY IN THE 50S DUE TO THE ONSHORE
FLOW.
AS SURFACE LOW PRESSURE TRACKS INTO THE GREAT LAKES TONIGHT AND A
SHORT WAVE MAKES ITS WAY UP THE APPALACHIANS, SHOWERS WILL WORK
INTO OUR REGION. WAS DEBATING WHETHER OR NOT TO LEAVE THE MENTION OF
THUNDER FOR OUR SOUTHERN ZONES LATER TONIGHT. WHILE I COULDNT FIND
MUCH MUCAPE, 12Z BUFKIT SOUNDINGS DID PRODUCE SOME -2 TO -4
SHOWALTER VALUES. WITH THIS FINDING, I LEFT THE THREAT OF ELEVATED
THUNDER IN THE FORECAST. I JUST MOVED IT A LITTLE FURTHER TO THE
SOUTH. WILL RUN WITH LIKELY POPS ACROSS THE SOUTH AND CATEGORICAL UP
NORTH. TEMPERATURES WILL BOTTOM OUT IN THE 40S NORTH AND WEST OF THE
I-95 CORRIDOR. 50S ARE EXPECTED ELSEWHERE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AFTER THE LEAD SHORT WAVE WORKS TO THE NORTHEAST TOMORROW MORNING, A
COLD FRONT WILL APPROACH THE COAST IN THE AFTERNOON. IT ACTUALLY
APPEARS A TRIPLE POINT WILL FORM AND WORK ACROSS THE CWA. THE
SOUTHERN CWA SHOULD GET WARM SECTORED. THE NORTHERN PORTION IS IN
QUESTION. WITH THE WARM SECTOR, COMES THE INSTABILITY. WHILE NOT
SCREAMING SEVERE, TOMORROWS SET UP WILL PROVIDE AT LEAST OUR
SOUTHERN REGION WITH THE MOST UNSTABLE BOUNDARY LAYER WEVE SEEN
THIS SPRING. IN TERMS OF ISSUING A SEVERE THUNDERSTORM WARNING, THIS
IS THE LATEST INTO THE SPRING THAT THIS OFFICE (SINCE ARRIVING IN
MT. HOLLY) HAS GONE WITHOUT ISSUING ONE. THAT COULD CHANGE TOMORROW.
OUR SOUTHERN ZONES CONTINUE TO BE SLIGHT RISKED BY SPC. WIND
APPEARS TO BE THE MAIN THREAT.
AFTER THE COLD FRONT MOVES OFF THE COAST FRIDAY NIGHT, IT WILL LEAVE
THE MID-LEVEL TROF IN ITS WAKE. WITH THE TROF AXIS NOT PASSING OFF
THE COAST UNTIL SATURDAY NIGHT, ISOLATED OR SCATTERED SHOWERS CAN
NOT BE RULED OUT.
SUNDAY LOOKS DRY WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE
NORMAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS ARE CONTINUING DOWN THE SAME PATH AS YESTERDAY,
THAT IS A WEST COAST TROF, CENTRAL U.S. RIDGE, AND WESTERN ATLANTIC
TROF. THE ECMWF HAS THE SAME TREND AS 24 HOURS AGO WHERE IT DIGS A
DEEPER SYSTEM OVER THE WEST COAST. THE CANADIAN IS DEEPER TODAY AS
WELL WITH THE FEATURE. THE GFS ENSEMBLE MEAN CONTINUES TO OFFER A
FLATTER SOLUTION COAST TO COAST AND IS FAVORED. WHILE THE
RETROGRADING RIDGE NORTHEAST OF ICELAND SUPPORTS WEST COAST TROFING,
ITS STRENGTH DOES NOT SUPPORT THE SHARPER ECMWF.
THE 12Z GFS YESTERDAY BEGAN TO RETARD(KEEP FURTHER NORTH) THE
APPROACHING COLD FRONT FOR MONDAY BECAUSE OF LESS TROF AMPLIFICATION
OVER THE WESTERN ATLANTIC. WILL CONTINUE THIS TREND TODAY AND PUT
MORE FOCUS BEGINNING ON TUESDAY. THAT NOW PROMOTES A DRY MONDAY. IN
THE END, WELL SHIFT THE SMALL POPS FROM FROM NORTH TO SOUTH ON
TUESDAY INTO WEDNESDAY.
&&
.AVIATION...
SFC HIGH WILL MOVE OFFSHORE ALLOWING A FRONT THAT PASSED SOUTH ON
WED TO RETURN NORTH. WINDS FROM THE RETREATING HIGH WILL BE FROM THE
EAST AT 10 KNOTS, BUT SEVERAL THOUSAND FEET ABOVE AGL, THE WINDS
WILL BE S AT 25 TO 30 KT WITH THE BEST VECTOR SHEAR FROM 2 AM
THROUGH 8 AM EDT FRIDAY. FLIGHT CONDITIONS WHICH ARE VFR NOW WILL
DETERIORATE AFTER 2 AM AS STEADY RAIN MOVES IN FROM THE WEST AND TO
THE NORTH OF THE WARM FRONT. MVFR TO IFR CONDITIONS WILL PREVAIL FOR
A GOOD PART OF THE NIGHT AFTER 02-03AM EDT. A BAND OF HEAVIER
SHOWERS WILL FORM ON THE FALL LINE OF NORTHERN DELAWARE/SOUTHEAST PA
AND INTO NCENTRAL NJ. SOME TSTMS ARE POSSIBLE IN THE LATE AFTERNOON
AND EVENING HOURS FROM MARYLANDS NE SHORE, DELAWARE AND INTO
SOUTHERN NEW JERSEY.
FRZL LEVELS ARE ABOVE 10,000 FT. NEXT 36 HOURS. TOP OF THE LOW LVL
MARINE INVERSION OVER PHL IS 2,800 FT.
&&
.MARINE...
EAST WIND AT THE BASE OF HIGH PRESSURE MOVING EAST WILL KEEP THE
SEAS UP TO 4 FT WITH AN OCCASIONAL 5 FTER THIS EVENING. SMALL CRAFT
ADVISORY HAS BEEN TAKEN DOWN BUT WILL BE NEEDED FRIDAY MORNING INTO
THE AFTERNOON. THE HIGH PRESSURE MOVES OFFSHORE AND THE ADVANCING
WARM FRONT FROM THE SOUTH WILL SPREAD NORTH OF THE COASTAL WATERS ON
FRIDAY. THE WIND GRADIENT WILL TIGHTEN BEHIND THE WARM FRONT AND
WILL BE GUSTING TO 25 KT FREQUENTLY. SHOWERS ARE LIKELY AND THERE
EVEN BE A TSTMS OVER THE EXTREME COASTAL WATERS. THE LOW TRACKS INTO
NEW ENGLAND ON SATURDAY AND A NORTHWEST FLOW DEVELOPS FOR SATURDAY
AND SUNDAY.
&&
.HYDROLOGY...
ONE SHOT OF WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT
TONIGHT. A SECOND SHOT OF SCATTERED SHOWERS AND THUNDERSTORMS
TOMORROW AFTERNOON. TOTAL QPF THROUGH TOMORROW NIGHT (BASIN AVERAGE)
IS FORECAST TO BE IN THE HALF INCH TO ONE INCH RANGE. A FEW OF THE
HEAVIER THUNDERSTORMS TOMORROW AFTERNOON COULD DOUBLE THE VALUES.
WHILE WIDESPREAD FLOODING ISNT EXPECTED, A FEW OF THE FLASHIER
STREAMS, SUCH AS THE ASSUNPINK, COULD CAUSE SOME ISSUES. LOCALIZED
NUISANCE POOR DRAINAGE FLOODING WILL BE A GOOD BET IN THE STRONGER
THUNDERSTORMS AS WELL. A FLOOD WATCH WILL NOT BE ISSUED, BUT THE
HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT FRIDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY FROM 7 AM TO 1 PM EDT FRIDAY FOR
ANZ450>451.
&&
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO/HPC
AVIATION...EBERWINE
MARINE...EBERWINE
HYDROLOGY...KRUZDLO
UPDATE...MPD
UPDATE #2...NIERENBERG
UPDATE #3...GIGIHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 622 PM EDT THU APR 26 2007 DEZ004-NJZ001-007>010-012-014-015-024>026-PAZ054-055-060>062-067>069- 271000- DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- EASTERN MONMOUTH-MERCER-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER- MONTGOMERY-BUCKS- 622 PM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF EASTERN PENNSYLVANIA...NORTHERN AND CENTRAL NEW JERSEY...COASTAL NEW JERSEY AND COASTAL DELAWARE REFERENCED IMMEDIATELY ABOVE. .DAY ONE...THIS AFTERNOON AND TONIGHT RAINFALL LATE TONIGHT MAY CAUSE SOME OF THE MORE FLOOD-PRONE CREEKS AND STREAMS IN THE AREA TO APPROACH FLOOD STAGE. THE THREAT OF FLOODING IS NOT GREAT ENOUGH TO WARRANT A WATCH...BUT NEITHER IS IT NEGLIGIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAINFALL ON FRIDAY MAY CAUSE SOME OF THE MORE FLOOD-PRONE CREEKS AND STREAMS IN THE AREA TO APPROACH FLOOD STAGE. AGAIN...THE THREAT OF FLOODING IS NOT GREAT ENOUGH TO WARRANT A WATCH...BUT NEITHER IS IT NEGLIGIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ070-071- 271000- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 622 PM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES OF FAR SOUTHEASTERN PENNSYLVANIA...EAST CENTRAL AND SOUTHERN NEW JERSEY...DELAWARE AND THE MARYLAND EASTERN SHORE REFERENCED IMMEDIATELY ABOVE. .DAY ONE...THIS AFTERNOON AND TONIGHT RAINFALL LATE TONIGHT MAY CAUSE SOME OF THE MORE FLOOD-PRONE CREEKS AND STREAMS IN THE AREA TO APPROACH FLOOD STAGE. THE THREAT OF FLOODING IS NOT GREAT ENOUGH TO WARRANT A WATCH...BUT NEITHER IS IT NEGLIGIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAINFALL ON FRIDAY MAY CAUSE SOME OF THE MORE FLOOD-PRONE CREEKS AND STREAMS IN THE AREA TO APPROACH FLOOD STAGE. AGAIN...THE THREAT OF FLOODING IS NOT GREAT ENOUGH TO WARRANT A WATCH...BUT NEITHER IS IT NEGLIGIBLE. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. ANY SEVERE THUNDERSTORMS THAT DO OCCUR LIKELY WOULD OCCUR FRIDAY AFTERNOON. STRONG WINDS AND LARGE HAIL ARE THE MAIN THUNDERSTORM THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-271000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 622 PM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. ANY SEVERE THUNDERSTORMS THAT DO OCCUR LIKELY WOULD OCCUR FRIDAY AFTERNOON. STRONG WINDS AND LARGE HAIL ARE THE MAIN THUNDERSTORM THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ452>455-271000- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 622 PM EDT THU APR 26 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS OF SOUTHERN NEW JERSEY AND DELAWARE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-271000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 622 PM EDT THU APR 26 2007 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS OF NORTHERN NEW JERSEY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MPD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1230 AM EDT FRI APR 27 2007 NJZ009-PAZ067>069-270630- BUCKS-CHESTER-HUNTERDON-MONTGOMERY- 1230 AM EDT FRI APR 27 2007 ...SHOWERS AND THUNDERSTORMS WILL AFFECT BUCKS...CHESTER...HUNTERDON AND MONTGOMERY COUNTIES... AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN SOUTHWESTERN CHESTER COUNTY... MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM CLUSTER WILL BE NEAR SOUTH COATESVILLE...THORNDALE AROUND 1245 AM...LIONVILLE...EXTON AROUND 100 AM...TRAPPE...SPRING CITY AROUND 115 AM...HARLEYSVILLE...TELFORD AROUND 130 AM...SILVERDALE AND SELLERSVILLE AROUND 145 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE TAKE ROADWAYS THAT ARE NOT PRONE TO POOR DRAINAGE FLOODING. IT IS DIFFICULT AT NIGHT TO JUDGE THE DEPTH OF WATER ON ROADWAYS. TFG
The Philadelphia radar (KDIX), 58 km away, was scanning. The volume nearest the first event began at 06:59 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27143.